MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L; CEMENTED FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L; CEMENTED FEMORAL COMPONENT
Model Number 02.12.0025L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 07.08.2020: lot 171809: (b)(4) items manufactured and released on 12-jun-2017.Expiration date: 2022-06-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional items involved in the event, batch review performed on 07.08.2020: gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot.170430.Lot 170430: (b)(4) items manufactured and released on 20-jun-2017.Expiration date: 2022-06-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one other similar reported event.Gmk-sphere 02.07.0036rp patella resurfacing size 4 (k113571) lot.162488.Lot 162488: (b)(4) items manufactured and released on 28-jun-2016.Expiration date: 2021-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one other similar reported event.Gmk-sphere 02.07.F11030 primary extension stem ø11mm / l 30 mm (k133630) lot.175532.Lot 175532: (b)(4) items manufactured and released on 24-oct-2017.Expiration date: 2022-10-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Gmk-sphere 02.12.0512fl tibial insert fixed sphere flex #5/12 mm l (k121416) lot.1811464.Lot 1811464: (b)(4) items manufactured and released on 28-mar-2019.Expiration date: 2024-03-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The patient came in after 5 months from the last revision surgery due to signs of an infection and the pathogen is unknown.The surgeon performed a washout and removed all components and implanted new components the surgery was completed successfully.This patient had 2 revision surgery previously due to an infection where only the insert was swapped (for both cases).This revision surgery happened 2 years and 7 months after primary surgery.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L
Common Device Name
CEMENTED FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10458489
Report Number3005180920-2020-00558
Device Sequence Number2147262
Product Code JWH
UDI-Device Identifier07630030862410
UDI-Public07630030862410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model Number02.12.0025L
Device Catalogue Number02.12.0025L
Device Lot Number171809
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;